MAUDE Adverse Event Report: ZIMMER MANUFACTURING SWITZERLAND GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; TRAUMA PROSTHESIS

ZIMMER MANUFACTURING SWITZERLAND GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; TRAUMA PROSTHESIS
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision due to screw migration 3-months post-implantation.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices; blunt tip screw, 4x48mm item# 47-2486-048-40 lot# 3048866, blunt tip screw, 4x48mm item# 47-2486-048-40 lot# 3073797, blunt tip screw, 4x50mm item# 47-2486-050-40 lot# 3010668, blunt tip screw, 4x50mm item# 47-2486-050-40 lot# 3024741, torque limiting handle item# 27923 lot# n/a, ann cort bone screw 4 x 30mm , item# 47-2486-130-40 , lot# 3024383, ann cort bone screw 4 x 30mm , item# 47-2486-130-40 , lot# 3081983, ann spider washer , item# 47-2488-000-05 , lot# 3008333, affixus ph nl cap 0mm , item# 47-2488-010-00 lot# 3076782.Foreign source: japan.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 -2022 -00533, 0009613350 -2022 -00534, 0009613350 -2022 -00535, 0009613350 -2022 -00536.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.As neither products nor pictures of the products were returned, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing with a potential correlation to the reported event.Devices are used for treatment.Based on the investigation, it can be assumed that possible contributing factors contributing to the migration of the screw might could be multifactorial related to either patient condition, behavior or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PROXIMAL HUMERUS, LEFT, 9X160MM
Common Device Name
TRAUMA PROSTHESIS
Manufacturer (Section D)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15602989
Report Number0009613350-2022-00532
Device Sequence Number11312841
Product Code HSB
UDI-Device Identifier00889024505810
UDI-Public(01)00889024505810(17)310706(10)3078853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-161-09
Device Lot Number3078853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale